IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1754 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2144    
    Printed74    
    Emailed0    
    PDF Downloaded120    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 1  |  Page : 122-123

Medication error - Inadvertent high dose intradermal cloxacillin induced skin necrosis


Department of Pharmacology, JIPMER, Pondicherry, India

Correspondence Address:
Adithan Surendiran
Department of Pharmacology, JIPMER, Pondicherry
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.91883

Rights and Permissions

Medication error is one of the important causes of preventable adverse drug reactions. It can occur in the form of administration of a wrong drug, in the wrong dose, to the wrong patient, in an unsuitable dosage form, for the wrong duration or by using an inappropriate route of administration. Intradermal skin testing for cloxacillin hypersensitivity is done at low doses to check for drug allergy. In this report, three patients were given 50 times higher dose of cloxacillin than recommended for skin testing, resulting in pain and necrosis at the site of injection. The error occurred due to wrong dilution of the drug as done by a nursing intern. Some reasons for this could be overtime working, under trained staff, unsupervised nursing interns, complicated and unclear protocols, interpersonal communication gap between health care professionals and also poor availability of ideal resources. Pharmacovigilance centers must alert health care professionals about the significance of reporting medication errors through bulletins and journals.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow